Growth of integral transforms and extinction in critical Galton-Watson processes

Daniel Tokarev

Research output: Contribution to journalArticleResearchpeer-review

Abstract

The mean time to extinction of a critical Galton-Watson process with initial population size k is shown to be asymptotically equivalent to two integral transforms: one involving the kth iterate of the probability generating function and one involving the generating function itself. Relating the growth of these transforms to the regular variation of their arguments, immediately connects statements involving the regular variation of the probability generating function, its iterates at 0, the quasistationary measures, their partial sums, and the limiting distribution of the time to extinction. In the critical case of finite variance we also give the growth of the mean time to extinction, conditioned on extinction occurring by time n
Original languageEnglish
Pages (from-to)472 - 480
Number of pages9
JournalJournal of Applied Probability
Volume45
Issue number2
DOIs
Publication statusPublished - 2008
Externally publishedYes

Cite this